MAUDE Adverse Event Report: ARKRAY, INC. RELION PRIME BLOOD GLUCOSE SYSTEM; BLOOD GLUCOSE TEST SYSTEM

ARKRAY, INC. RELION PRIME BLOOD GLUCOSE SYSTEM; BLOOD GLUCOSE TEST SYSTEM
Model Number 701102
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/11/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device history records were reviewed and no anomalies were detected.Meter and test strips involved in incident were returned and evaluated and performed to specification.No failure detected.
 
Event or Problem Description
Caller indicated relion prime meter was giving high blood readings.Meter is less than one week old.Because of high readings she went into the er yesterday.Yesterday at 6:30 am before she ate, she took a reading and received 478.She did not take insulin but called her doctor to report the high reading and was told to go to the er.She was taken by ambulance.A reading was taken in the ambulance and it was 100 something but she does not know the exact reading.Inktel stated that the reading was 150.The comparison of 478 and 150 is a 68.6% variance and is in zone c.No treatment was given because her blood glucose level was good.Caller did state that she had another medical issue not related to her blood glucose variance that she was treated for at the hospital.Normal readings before eating are 117.Lantus and metformin are the medications she takes.No changes to diet, exercise, stress.She cleans the test site (finger) with alcohol and changes the lancet every time.She has no trouble getting a blood sample and performs the test correctly.Caller is insulin dependent.Please expedite shipping of meter, strips, cs and send rl.Controls not used.

Brand Name
RELION PRIME BLOOD GLUCOSE SYSTEM
Common Device Name
BLOOD GLUCOSE TEST SYSTEM
Manufacturer (Section D)
ARKRAY, INC.
57 nishiaketa-cho
higashi-kujo, minami-ku
kyoto 601-89045,
JA 
MDR Report Key6151766
Report Number1832816-2016-00018
Device Sequence Number13533982
Product Code NBW
UDI-Device Identifier00605388022929
UDI-Public00605388022929
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K091102
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 11/12/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/31/2018
Device Model Number701102
Device Catalogue Number701102
Device Lot Number081616A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2016
Initial Report FDA Received Date12/07/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age53 YR
Patient Weight133